Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 86, NWS Green Bay, WI

September 11, 2000Door County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Sep 11, 2000, 8:17 PM CDT for Door County, Wisconsin. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 11, 2000, 8:17 PM CDT (01:17 UTC)
Expired
Sep 11, 2000, 9:15 PM CDT
In force
58 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Door County, WI

What was reported inside it

TimeReportWhereRemark
Sep 11, 8:34 PM CDTThunderstorm Wind 50 EEgg Harbor, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2000-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 406 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2000-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
406 J/kg
Mixed-layer CIN
-427 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 120119
SVRGRB
WIC029-120215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
817 PM CDT MON SEP 11 2000

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOOR COUNTY IN WISCONSIN

* UNTIL 915 PM CDT

* AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  CLUSTER OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL.
  THE STORMS WERE CENTERED 12 MILES NORTHWEST OF CARLSVILLE. THAT
  PLACES THE CENTER OF THE CLUSTER 5 MILES SOUTHEAST OF MARINETTE.
  THE STORMS WERE MOVING EAST AT 45 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE...  
  EGG HARBOR BY 830 PM
  CARLSVILLE BY 835 PM CDT.
  JACKSONPORT BY 845 PM CDT. 
  WHITEFISH DUNES STATE PARK BY 855 PM CDT.

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE FOR WINDS IN EXCESS
OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK LSHELTER IMMEDIATELY.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

TH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:45 PM CDT, 5 hours 32 minutes earlier.

Area forecast discussion, Sep 11, 2:45 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT MON SEP 11 2000

SVR TSTM POTENTIAL THIS AFTN/EVENG IS STILL THE MAIN CHALLENGE FOR THIS
PCKG.

TSTMS WHICH PASSED OVER THE REGION BETWEEN 04Z AND 15Z HAVE LEFT AN
EXTENSIVE AMOUNT OF CLDS OVER THE FORECAST AREA...WITH AN 18Z GRB RAOB
OF 0.3 TO INDICATE AIRMASS HAS NOT RECOVERED AND REMAINS RELATIVELY
STABLE.  STILL NEED TO CONSIDER THE COMBINATION OF THE RRQ UPR JET
DIVERGENCE WITH SURFACE CONVERGENCE WITH APPROACH FRONTAL BOUNDARY.
MPX SPECIAL SOUNDING ON THE OTHERHAND VERY INSTABLE AND APPROACHING
CONVECTIVE TEMPERATURE OF 90 OVER SE MN.  VERY UNSTABLE AIR ALSO OVER
ERN IA...SE MN AND SW WI.  LATEST H8 PROFILER OVER SW WI SHWS A TURN TO
THE S... WHICH MAY BRING SOME OF THIS INSTAB INTO AT LEAST THE SOUTHEAST
HALF OF THE CWA THIS EVENING...BUT RUNNING OUT OF TIME AS CDFNT MOVING
IN.  LSE FCSTR POINTED OUT THAT A TSRA DEVELOPED QUICKLY WEST OF EAU
NEAR THE FRONTAL BOUNDARY...SO WL KEEP SVR EVENG WRDG AT THIS TIME.

AS FAR AS FLASH FLOOD POTENTIAL FOR TNT.  MUCH OF AREA RECEIVED 2-4
INCHES OF RAIN OVERNIGHT...BUT WITH A GOOD BREAK BETWEEN LAST EVENT AND
NEXT ANTICIPATED RAIN EVENT...AND POTENTIAL FOR THIS BAND OF PCPN TO
MOVE EAST...WL NOT ISSUE A FLASH FLOOD WATCH.   IN ADDITION DIGGING UPR
TROF WILL ALSO MOVE BETTER UPR DIVERGENT FIELD EASTWARD AS WELL.

COOL HIGH PRESSURE SETTLES IN FOR THE REST OF THE WEEK.  AVN INDICATES A
REINFORCING SHOT OF COOL AIR WED NIGHT...WITH PERHAPS A BAND OF SHRAS
WITH IT.  BUT WL LEAVE DRY.

COORD WITH ARX.

.GRB...NONE.

HELMAN
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Sep 11, 12:00 PM CDT, 8 hours 17 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-111900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT MON SEP 11 2000

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL
AND NORTH-CENTRAL WISCONSIN.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
FORECAST AREA DURING THE LATE AFTERNOON AND EVENING HOURS.

THUNDERSTORMS...THAT MOVED OVER THE FORECAST AREA OVERNIGHT AND THIS
MORNING...HAVE LEFT AN EXTENSIVE AREA OF CLOUDS IN ITS WAKE.
MEANWHILE...A COLD FRONT WILL BE APPROACHING THE REGION LATER THIS
AFTERNOON AND EVENING.  THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF
THE FRONT...FIRST OVER NORTHCENTRAL AND CENTRAL WISCONSIN LATER THIS
AFTERNOON...AND THEN EAST CENTRAL AND NORTHEAST WISCONSIN TOWARD
EVENING.  EVEN THOUGH THE CLOUD COVER IS CURRENTLY DIMINISHING THE
INSTABILITY THIS AFTERNOON...THE ATMOSPHERE WILL STILL BE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE STORMS.

THE RECENT OVERNIGHT AND EARLY MORNING THUNDERSTORMS PRODUCE 2 TO 4
INCHES OF RAIN OVER PARTS OF THE FORECAST AREA.  SINCE THE GROUND IS
SATURATED...ADDITIONAL HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING
LATER THIS AFTERNOON AND EVENING.

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

ADDITIONAL WEATHER INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST
WHENEVER SIGNIFICANT PRECIPITATION IS OCCURRING OR IMMINENT.

HELMAN
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Sep 11, 6:11 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
611 PM CDT MON SEP 11 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM    TOMAHAWK                  WI   WIND DAMAGE
09/11/00   LINCOLN                        TREES AND POWER LINES DOWN

JS/TK
Local storm report, Sep 11, 6:29 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
629 PM CDT MON SEP 11 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....    Q

0610 PM    THREE LAKES               WI   WIND DAMAGE
09/11/00   ONEIDA                         TREES DOWN

PLH
Local storm report, Sep 11, 6:52 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
652 PM CDT MON SEP 11 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    NELMA                     WI   .88 INCH HAIL
09/11/00   FOREST

PLH
Special weather statement, Sep 11, 7:00 PM CDT, 1 hour 17 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
700 PM CDT MON SEP 11 2000

...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF CENTRAL...NORTH-
CENTRAL...NORTHEAST...AND EAST-CENTRAL WISCONSIN UNTIL 1100 PM. THE
WATCH MEANS THAT THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE
LIKELY.

AT 655 PM...A LINE OF THUNDERSTORMS EXTENDED FROM FAR NORTHEAST
WISCONSIN...SOUTHWEST...TO THE SOUTHWEST CORNER OF THE STATE. THE LINE
WILL CONTINUE TO PUSH EAST DURING THE EVENING. ANOTHER LINE OF STORMS
WAS OVER THE SOUTHERN PART OF THE STATE...BUT THAT LINE SHOULD REMAIN
SOUTH OF THE AREA.

THE RISK OF SEVERE WEATHER IN CENTRAL AND NORTH-CENTRAL WISCONSIN SHOULD
END AROUND 900 PM. THE THREAT WILL SHIFT EAST-CENTRAL WISCONSIN BETWEEN
800 PM AND 1100 PM. HOWEVER...CURRENT EXPECTATIONS ARE THAT THE STORMS
WILL GRADUALLY WEAKEN AS THEY PUSH INTO THE FAR EASTERN PORTION OF THE
STATE.

THE STORMS POSE A RISK OF LARGE HAIL AND DAMAGING WINDS. EVERYONE IS
URGED TO MONITOR LATER STATEMENTS FOR POSSIBLE WARNINGS. BE PREPARED TO
MOVE TO A PLA"CE OF SAFETY IMMEDIATELY IF A WARNING IS ISSUED OR SEVERE
WEATHER IS OBSERVED.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Local storm report, Sep 11, 7:33 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
733 PM CDT MON SEP 11 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0635 PM    LONG LAKE                 WI   WIND DAMAGE
09/11/00   FLORENCE                       SEVERAL TREES UPROOTED/
                                          SNAPPED OFF

JS/TK
Special weather statement, Sep 11, 7:40 PM CDT, 37 minutes before
LMZ521-522-541>543-WIZ005-010>013-018>022-030-031-035>040-045-048>050-
120400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
740 PM CDT MON SEP 11 2000

HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR
CENTRAL AND NORTHEAST WISCONSIN.

THE FOLLOWING ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 1100 PM CDT...

   MARINETTE COUNTY...
   MENOMINEE COUNTY...
   OCONTO COUNTY...
   DOOR COUNTY...
   MARATHON COUNTY...
   SHAWANO COUNTY...
   WOOD COUNTY...
   PORTAGE COUNTY...
   WAUPACA COUNTY...
   OUTAGAMIE COUNTY...
   BROWN COUNTY...
   KEWAUNEE COUNTY...
   WAUSHARA COUNTY...
   WINNEBAGO COUNTY...
   CALUMET COUNTY...
   MANITOWOC COUNTY...
   CENTRAL AND SOUTHERN BAY OF GREEN BAY
   LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN.

THE SEVERE WEATHER WATCH HAS BEEN CANCELLED FOR...
   VILAS COUNTY...
   ONEIDA COUNTY...
   FOREST COUNTY...
   FLORENCE COUNTY...
   LINCOLN COUNTY...
   LANGLADE COUNTY.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR
CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 7:46 PM CDTSevere Thunderstorm WarningGRBMarinette44 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.